Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Child has continuous runny nose, mild fever. What should be done?

My son has had runny nose mild fever and rough cough for about four days . Should I take him in to get him checked or is the flu that he has?You need to get some Pedialyte! Keep your little one hydrated! That s number one in importance. Number 2, limit the Tylenol to the dosage on the limitations on the bottle. I wouldn t give Motrin or Asprin to a child with flu or a cold, because it is linked to causing Reye s syndrome . Finally, you need to contact your pediatrician! I can give you plenty of home cures for sick babies....but nothing will substitute the advice of a qualified MD.
Asked On : Wed, 5 Dec 2012
Answers:  3 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
Dear Concerned.,

Thanks for writing to us.

Kindly check the temperature of the baby. If the tempr is more than 101 deg F, you must start Tepid Sponging. Tylenol will definitely help. But the body temperature dissipates by Conduction/Convection/Evaporation and Radiation. ie best achieved by Hydrotherapy/Tepid Sponging.

As per standard teaching, an infection not responding to empirical treatment for 48 hours needs to be investigated.

Kindly get the routine blood counts/urinalysis/Chest X-ray/Sputum analysis done.

A Suitable Antibiotic/Vitamin Supplimentation/Adequate fluids/Decongestant Nasal Drops and Nutritious Diet/Adequate Bed rest will definitely cure your son's infection.

As the above treament is a general guideline only, please consult your MD for the specific treatment at the earliest to institute specific treatment as per the age and anthropometric data of your child.

Wishing your son a speedy recovery.,

Best Regards.,

Dr Lt Cdr ASN Bhushan.,

Answered: Wed, 5 Dec 2012
I find this answer helpful
Pediatrician Dr. Rajiv K Khandelwal's  Response

Thank you for your query. Your query contains a number of answers and I am a bit confused. I hope I have understood you well:
1. Son having running nose, fever and cough for the past 4 days
2. Giving him Tylenol and do not want to give Motrin or Aspirin
3. Should Pedialyte can be given

As you son has been having the problem for the past four days it is better to get him examined by a doctor who would guide you. You can continue giving Tylenol to reduce the temperature and add some cough/decongestant syrup to control the running nose and cough. Usually a child does not get dehydrated unless the fever is very high and the child is not accepting orally; hence, Pedialyte is not necessary.

I hope I have answered your query to your satisfaction.

Wishing your son an early recovery.


Answered: Wed, 5 Dec 2012
I find this answer helpful
Pediatrician Dr. Y V Siva Sankara Murty's  Response

Thanks for writing to health care magic.

When the fever crosses around three days duration I suggest you should contact your doctor once.

You should also contact your doctor in case of danger signs.
Please monitor for danger signs. The danger signs are
1. Poor feeding.
2. Lethargy.
3. Loss of consciousness.
4. Fits or seizures.

Continue to ask further queries as required.
Hope this helps.
Take care.
Answered: Sun, 5 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor